MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD MEDICATION CASSETTE; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. CADD MEDICATION CASSETTE; PUMP, INFUSION
Model Number 7001
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that there were 17 packs and 4 cassettes in each package where there was a packaging error.The site discovered that a number of cassettes had a packaging fault, where a different instruction for use (ifu) document was inserted within the sealed packaging for a different item number of a different cassette product.The issue was discovered after some of the samples were potentially sent out to patients.There was unknown patient involvement and unknown patient harm.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product was returned; therefore, no visual and functional tests were performed, the reported complaint could not be confirmed, and the root cause could not be determined.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.Device evaluation: two samples were received.The samples were received in non-used condition, decontaminated and with its original packaging inside a plastic bag.During the visual inspection, a discrepancy on the ifu was observed.The ifu included on the pouch the part number 21-7301-24 but the device part number is 21-7001-24.The failure mode was confirmed.Service history identified that no previous repair has been noted for this lot in the last 12 months.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
CADD MEDICATION CASSETTE
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20207570
Report Number3012307300-2024-09045
Device Sequence Number6815378
Product Code FRN
UDI-Device Identifier10610586022111
UDI-Public(01)10610586022111(17)271204(10)4349110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7001
Device Catalogue Number21-7001-24
Device Lot Number4349110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/20/2024
01/08/2025
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/18/2024
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown